| Model Number |
APB-2-2-3D-ES |
| Medical Device Problem Codes |
Separation Failure (2547); Detachment of Device or Device Component (2907); Unintended Movement (3026)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that this coil would not detach with an instant detacher and detached while pushing the catheter.It was also reported that previously implanted coil mass migrated.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the ic-opthalmic.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that after placing a competitor's coil, the physician choose axium prime 2-2-3d coil and implanted without any problem.After that, when completed coiling by using the same size of axium prime (pli 10), the coilwas found to be not detached by the detacher during detachment.Even though tried to detach 2 or 3 times, detachment failed.While pushing the catheter, it came off.A balloon catheter was used in combination, and it was entangled with the balloon, the coil mass was suspended, coming out of the aneurysm (pli 30).It was completely left in the blood vessel, and was collected by using snare catheter.There was no patient harm indicated from this event.Ancillary devices include a chikai14, sl-10 microcatheter.
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the axium prime pushwire was returned for analysis without the implant coil.In addition, instant detacher also not returned for analysis.The actuator interface was found loosely attached to the coupler tube.This is indicative that a mechanical detachment using an instant detacher was performed.No evidence of manual detachment by breaking the pushwire was found.The coin was found present and against the lumen stop; with the shield coil present and intact.The implant coil was already detached and not returned for analysis.The shield coil was removed; and the release wire confirmed to still be extending out of the retainer ring.A manual detach was attempted by breaking the break indicator and pulling back the release wire.The proximal segment of the pushwire was found not attached to the release wire.The bare release wire was retracted, and the coin moved freely out of the lumen stop.The retainer ring was found to be damaged (ovalized).No other anomalies were observed.Based on the analysis performed, the report of ¿premature detach from non-detach¿ was confirmed.There was evidence of attempts to detach the implant coil and the coin and release wire was still within the lumen stop and retainer ring.The likely cause of the non-detachment was due to a crimp break as the actuator interface and proximal segment of the pushwire was not attached to the release wire, causing the coin to not retract during detachment attempt.The cause of the break could not be determined.The implant coil is likely to have then detached prematurely due to the ovalize damage to the retainer ring, causing the detach element to slip out of the retainer ring hole.Since the implant coil and instant detacher were not returned; any contribution of the implant coil and instant detacher to the premature detachment from non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H6.Additional device code applied.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information: it was reported that only one coil that reported one was migrated and retrieved.The implanted coil remained inside the aneurysm and was not retrieved.There was not any kink or damage was observed.After the migrated coil was retrieved, it was checked by the contrast.After hemostasis, the procedure was completed.